Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 25, NWS Riverton, WY

August 27, 201611 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 27, 2016, 1:58 AM MDT for 11 counties in Wyoming. It took effect at Aug 27, 2016, 12:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2016, 1:58 AM MDT (07:58 UTC)
In effect from
Aug 27, 2016, 12:00 PM MDT
Expired
Aug 28, 2016, 7:22 PM MDT
In force
31 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 38 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS85 KRIW 270758
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
158 AM MDT SAT AUG 27 2016

...RED FLAG WARNING FOR NOON TO 8 PM MDT SATURDAY...

.WEST TO SOUTHWESTERLY WIND WILL INCREASE THIS AFTERNOON ACROSS
MUCH OF THE AREA. THESE WINDS WILL COMBINE WITH LOW HUMIDITY AND
DRY FUELS TO CREATE CRITICAL FIRE WEATHER BEHAVIOR TODAY.

WYZ276-281-283-270900-
/O.CAN.KRIW.FW.A.0017.160827T1800Z-160828T0200Z/
CODY FOOTHILLS-JOHNSON COUNTY/CASPER BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
158 AM MDT SAT AUG 27 2016

...FIRE WEATHER WATCH IS CANCELLED FOR FOR FIRE WEATHER ZONES
276...281 AND 283...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FIRE
WEATHER WATCH. 

WINDS IN THE WARNED AREA LOOK TO GENERALLY REMAIN BELOW CRITICAL
THRESHOLDS. HOWEVER...FIRE BEHAVIOR CONCERNS OVER THESE AREAS WILL
REMAIN ELEVATED WITH INCREASED AFTERNOON WIND. OUTDOOR BURNING
REMAINS STRONGLY DISCOURAGED.

$$

WYZ286-288-414>416-272200-
/O.UPG.KRIW.FW.A.0017.160827T1800Z-160828T0200Z/
/O.NEW.KRIW.FW.W.0025.160827T1800Z-160828T0200Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
158 AM MDT SAT AUG 27 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY
FUELS FOR FIRE WEATHER ZONES 286...288... 414...415 AND 416...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST TO SOUTHWEST 15 TO 20 WITH GUSTS TO 30 MPH IN THE
  AFTERNOON AND EARLY EVENING.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ277>279-272200-
/O.UPG.KRIW.FW.A.0017.160827T1800Z-160828T0200Z/
/O.NEW.KRIW.FW.W.0025.160827T1800Z-160828T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
158 AM MDT SAT AUG 27 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY
FUELS FOR FIRE WEATHER ZONES 277...278 AND 279...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST 10 TO 15 WITH GUSTS TO 25 MPH IN THE AFTERNOON
  AND EARLY EVENING HOURS.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-285-287-289-272200-
/O.UPG.KRIW.FW.A.0017.160827T1800Z-160828T0200Z/
/O.NEW.KRIW.FW.W.0025.160827T1800Z-160828T0200Z/
NATRONA COUNTY/CASPER BLM-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
158 AM MDT SAT AUG 27 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY
FUELS FOR FIRE WEATHER ZONES 280...285... 287 AND 289...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST TO SOUTHWEST 10 TO 15 WITH GUSTS TO 25 MPH IN THE
  AFTERNOON AND EARLY EVENING HOURS.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ140-272200-
/O.NEW.KRIW.FW.W.0025.160827T1800Z-160828T0200Z/
YELLOWSTONE NATIONAL PARK-
158 AM MDT SAT AUG 27 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY
FUELS FOR FIRE WEATHER ZONE 140...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* WIND...SOUTHWEST 10 TO 15 WITH GUSTS TO 25 MPH IN THE AFTERNOON
  AND EARLY EVENING HOURS.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
5 follow-up statements
964 
WWUS85 KRIW 271946
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
146 PM MDT SAT AUG 27 2016

...RED FLAG WARNING UNTIL 8 PM MDT TODAY...

.WEST TO SOUTHWESTERLY WIND WILL INCREASE THIS AFTERNOON ACROSS
MUCH OF THE AREA. THESE WINDS WILL COMBINE WITH LOW HUMIDITY AND
DRY FUELS TO CREATE CRITICAL FIRE WEATHER BEHAVIOR TODAY.

WYZ140-286-288-414>416-280200-
/O.CON.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
146 PM MDT SAT AUG 27 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY FUELS
FOR FIRE WEATHER ZONES 286...288... 414...415 AND 416...

* WIND...WEST TO SOUTHWEST 15 TO 20 WITH GUSTS TO 30 MPH IN THE 
  AFTERNOON AND EARLY EVENING. 

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ277>279-280200-
/O.CON.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
146 PM MDT SAT AUG 27 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY FUELS
FOR FIRE WEATHER ZONES 277...278 AND 279...

* WIND...SOUTHWEST 10 TO 15 WITH GUSTS TO 25 MPH IN THE 
  AFTERNOON AND EARLY EVENING HOURS. 

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-285-287-289-280200-
/O.CON.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/
NATRONA COUNTY/CASPER BLM-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
146 PM MDT SAT AUG 27 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY FUELS
FOR FIRE WEATHER ZONES 280...285... 287 AND 289...

* WIND...WEST TO SOUTHWEST 10 TO 15 WITH GUSTS TO 25 MPH IN THE 
  AFTERNOON AND EARLY EVENING HOURS. 

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
030 
WWUS85 KRIW 280142
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
742 PM MDT SAT AUG 27 2016

...RED FLAG WARNING FOR YELLOWSTONE AND ABSAROKA MOUNTAINS THROUGH
SUNDAY EVENING...

.WEST TO SOUTHWEST WINDS WILL ONCE AGAIN COMBINE WITH LOW RELATIVE
HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER BEHAVIOR SUNDAY
AFTERNOON AND EVENING.

WYZ288-414>416-280245-
/O.EXP.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
742 PM MDT SAT AUG 27 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING FOR MUCH OF WESTERN WYOMING WILL BE ALLOWED
TO EXPIRE AT 8 PM...AS WINDS HAVE BEGUN TO WEAKEN AND RH WILL
BEGIN TO SLOWLY RISE.

$$

WYZ277>279-280245-
/O.EXP.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
742 PM MDT SAT AUG 27 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING FOR SOUTHERN WYOMING WILL BE ALLOWED TO
EXPIRE AT 8 PM...AS WINDS HAVE BEGUN TO WEAKEN AND RH WILL BEGIN
TO SLOWLY RISE.

$$

WYZ280-285-287-289-280245-
/O.EXP.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/
NATRONA COUNTY/CASPER BLM-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
742 PM MDT SAT AUG 27 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING FOR PORTIONS OF CENTRAL WYOMING WILL BE
ALLOWED TO EXPIRE AT 8 PM...AS WINDS HAVE BEGUN TO WEAKEN AND RH
WILL BEGIN TO SLOWLY RISE.

$$

WYZ140-286-281200-
/O.EXT.KRIW.FW.W.0025.000000T0000Z-160829T0300Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
742 PM MDT SAT AUG 27 2016

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR LOW
HUMIDITY...BREEZY WINDS...AND CRITICALLY DRY FUELS FOR FIRE
WEATHER ZONES 140 AND 286...

* WIND...WEST TO SOUTHWEST 10 TO 15 WITH FREQUENT GUSTS TO AROUND
  25 MPH. SLIGHTLY HIGHER WINDS IN THE ABSAROKA MOUNTAINS AND ON
  RIDGE TOPS. 

* HUMIDITY...12 TO 17 PERCENT SUNDAY AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

21
606 
WWUS85 KRIW 280602
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1202 AM MDT SUN AUG 28 2016

...RED FLAG WARNING FOR YELLOWSTONE AND THE ABSAROKA MOUNTAINS
THROUGH THIS EVENING...

.WEST TO SOUTHWEST WINDS WILL ONCE AGAIN COMBINE WITH LOW
RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER
BEHAVIOR THIS AFTERNOON AND EVENING.

WYZ140-286-282200-
/O.CON.KRIW.FW.W.0025.000000T0000Z-160829T0300Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
1202 AM MDT SUN AUG 28 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY...BREEZY WINDS...AND CRITICALLY DRY FUELS FOR
FIRE WEATHER ZONES 140 AND 286...

* WIND...WEST TO SOUTHWEST 10 TO 15 WITH FREQUENT GUSTS TO 
  AROUND25 MPH. SLIGHTLY HIGHER WINDS IN THE ABSAROKA MOUNTAINS 
  AND ON RIDGE TOPS. 

* HUMIDITY...12 TO 17 PERCENT THIS AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
736 
WWUS85 KRIW 281944
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
144 PM MDT SUN AUG 28 2016

...RED FLAG WARNING FOR YELLOWSTONE AND THE ABSAROKA MOUNTAINS
THROUGH THIS EVENING...

.WEST TO SOUTHWEST WINDS WILL ONCE AGAIN COMBINE WITH LOW
RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER
BEHAVIOR THIS AFTERNOON AND EVENING.

WYZ140-286-290300-
/O.CON.KRIW.FW.W.0025.000000T0000Z-160829T0300Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
144 PM MDT SUN AUG 28 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY...BREEZY WINDS...AND CRITICALLY DRY FUELS FOR
FIRE WEATHER ZONES 140 AND 286...

* WIND...WEST TO SOUTHWEST 10 TO 15 WITH FREQUENT GUSTS TO 
  AROUND 25 MPH. SLIGHTLY HIGHER WINDS IN THE ABSAROKA MOUNTAINS 
  AND ON RIDGE TOPS. 

* HUMIDITY...12 TO 17 PERCENT THIS AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
023 
WWUS85 KRIW 290122
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
722 PM MDT SUN AUG 28 2016


WYZ140-286-290230-
/O.CAN.KRIW.FW.W.0025.000000T0000Z-160829T0300Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
722 PM MDT SUN AUG 28 2016

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 140 AND
286...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING. RELATIVE HUMIDITY AND WINDS ARE NO LONGER EXPECTED
TO MEET WARNING CRITERIA...AND THUS THE RED FLAG WARNING HAS BEEN
CANCELLED.

$$

21

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 26, 10:34 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Aug 26, 10:34 PM MDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1034 PM MDT FRI AUG 26 2016

.Short Term...Tonight Through Saturday

An upper level low pressure trough passing through western and
central Wyoming will bring scattered showers and thunderstorms...
most numerous over the higher terrain...through the evening hours.
some showers will linger over the higher terrain after midnight...
but drying will be the trend through the late night and morning
hours as dry and warmer air moves in. winds are expected to pick
up by noon out of the west to southwest and become gusty. relative
humidity will drop significantly.

.Long Term...Saturday Night Through Friday

Saturday Night through Monday will be dry...warmer and breezy to
windy. tuesday looks still warmer but not as windy with some
clouds moving north up from the great basin. Some showers and
isolated thunderstorms may develop over the southwest Tuesday
afternoon and Tuesday night. The threat of showers and
thunderstorms should spread north across the west and central
areas Wednesday and Wednesday night. Convection will become more
likely Thursday and Friday. the increased clouds and
precipitation will hold down temperatures Thursday and Friday.

&&

.Aviation.../06Z Issuance/

Cannot rule out patchy fog through 15Z where rain occurred Friday
evening such as at CPR terminal. However confidence is too low and
overall boundary layer is not high enough to include at KCPR for
now. Otherwise expect VFR conditions through the period with
variable high level cloudiness. Breezy west to southwest winds will
be observed Saturday afternoon and evening in many locations.

&&

.Fire Weather...

...Fire Weather Watch noon to 8:00 PM MDT Saturday for much of
western and central Wyoming...

An upper level low pressure trough passing through western and
central Wyoming will bring scattered showers and thunderstorms...
most numerous over the higher terrain...through the evening hours.
some showers will linger over the higher terrain after midnight...
but drying will be the trend through the late night and morning
hours as dry and warmer air moves in. winds are expected to pick
up by noon out of the west to southwest and become gusty. relative
humidity will drop significantly. the weekend and early next week
will be warmer dry and breezy.

&&

.RIW Watches/Warnings/Advisories...
Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ276>281-283-285>289-414>416.

&&

SHORT TERM...C.Baker
LONG TERM...C.Baker
AVIATION...WM
FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 26, 1:54 PM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
154 PM MDT FRI AUG 26 2016

WYZ001>020-022>030-271100-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
154 PM MDT FRI AUG 26 2016

...FIRE WEATHER WATCH FOR MUCH OF CENTRAL AND WESTERN WYOMING IN
EFFECT FROM 12 NOON SATURDAY THROUGH 8 PM SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ANTICIPATED THROUGH THE DAY...WITH
COVERAGE STEADILY INCREASING THIS AFTERNOON. GUSTY WIND...HEAVY
RAIN...AND SMALL HAIL WILL BE POSSIBLE WITH STORMS TODAY. LIGHT
SNOW WILL BE POSSIBLE ACROSS THE NORTHERN MOUNTAINS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...WARM...DRY AND WIND CONDITIONS WILL BE PRESENT ACROSS
SOUTHERN AND WESTERN WYOMING. THIS MAY RESULT IN ELEVATED TO
POSSIBLY CRITICAL FIRE WEATHER CONDITIONS.

WEDNESDAY AND THURSDAY...SLIGHT CHANCES OF THUNDERSTORMS SOUTH AND
WEST. BREEZY AND WARM CONDITIONS WILL BRING ELEVATED FIRE WEATHER
CONDITIONS ACROSS THE SOUTH AND CENTRAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES AND WIND GUSTS
OVER 45 MPH.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:36 PM MDTSpecial Weather StatementRIWNatrona24 min

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.